Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Yasmin and periods

02/05/2007

Question:

My period was late, so i went to a gynaechologist. She took an ultra sound and said i have an ovarian cyst. She gave me primolut to induce menses. I was worried that i was pregnant so i took two urine pregnancy tests a few days after my missed period, they were both negative. After the primolut treatment, i got my period (on Jan 2, 2007). I was then prescribed yasmin to regulate my period. I went on yasmin and i finished the first pack (the 21 day one) on the 27th of january. I had no signs of PMS whatsoever, i always PMS before my periods. So i thought that my period wasnt gonna come because maybe i am pregnant. On the 31st of january, i got my period. But i didnt even feel like it was gonna come, no PMS at all. The bleeding is light, but its dark, a bit unusual for me. What could it be? Am I pregnant and got my period just because of Yasmin? Why did i feel no PMS at all?

Answer:

The change in symptoms before menses and the period itself are a result of taking Yasmin. Oral contraceptive pills cause periods to be lighter with less pain and discomfort. You didn't feel PMS because you didn't ovulate this month because of the Yasmin. That is how it prevents pregnancy. You would likely not have menstruated if you were pregnant.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Thomas  A deHoop, MD Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated